MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Pneumothorax (2012); Wheezing (4463)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under this mdr report number 2429304-2022-00141.
 
Event or Problem Description
Olympus reviewed the following literature titled "rapid growth of granulation tissue: a rare cause of stridor." a 63 yo f with pmh of 20 pack year tobacco use presented for evaluation of a 2.6cm x 2.4cm rul nodule and mediastinal lymphadenopathy.She underwent navigational bronchoscopy of rul nodule and ebus-tbna for mediastinal staging.Ebus-tbna was performed using an olympus 21g needle at stations 11l, 4l, 7, 4r and 11r.She recovered post-procedure and discharged home.The following evening, she developed shortness of breath and "wheezing¿ which prompted her to report to er.On exam, she had audible inspiratory and expiratory stridor and lungs were clear to auscultation bl.Cxr showed a small right apical pneumothorax which resolved with conservative management.However, her stridor and shortness of breath was unchanged.Thus, repeat flexible bronchoscopy was performed demonstrating interval development of granulation tissue in the lower trachea and in the right main bronchus with complete obstruction of the right main bronchus.The granulation tissue formed at the tbna puncture site at stations 7 and 4r.Ultimately, the granulation tissue was excised using cryotherapy and she was given oral corticosteroids to prevent further development of granulation tissue.Type of adverse events/number of patients: shortness of breath.Wheezing.Pneumothorax.There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15880865
Report Number9614641-2022-00673
Device Sequence Number5399053
Product Code FCG
UDI-Device Identifier04953170180958
UDI-Public04953170180958
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot NumberUNKNOWN (LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient SexFemale